MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141103
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported the guidestar was full of bubbles; the hemostatic valve did not work properly.The patient experienced bubbles in right coronary.Additional medical intervention was necessary; therefore, a hemodynamic procedure was necessary to remove bubbles.This resulted in a procedure delay of 45 minutes.The procedure was not successfully completed.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.A1, a2, a3a, a4, b4, b5, d9, g3, g6, h2, h3, h6 & h11.Additional information: b5 patient information received.One 14f guidestar steerable guiding sheath was returned under rga# (b)(4) without the dilator.There were no other accessories.Traces of blood were found on and inside the sheath.According to the event description summary the sheath was full of bubbles and the hemostatic valve did not work properly.Upon evaluation of the returned sheath, it was observed that the hemostatic valve was torn.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The specification for valve leakage is 38kpa.The device was occluded at the distal tip and pressurized to approximately 35kpa when the hemostatic valve started to leak from the tear.Per manufacturing procedure (non-peelable sheath final assembly) assembling the cap and seal visually inspect seals 100% before use.Carefully inspect seals to ensure that the helical center cut is present before assembly.Do not pull, bend or separate seals during inspection.If the seal is not properly cut, reject the seal and do not use for assembly.Notify the appropriate manufacturing supervisor before proceeding.Per procedure (destino steerable guiding sheath in-process and final inspection): the leak test is performed according to procedures based on available leak tester.The leak test is performed by manufacturing personnel 100% and is observed by quality assurance personnel at an aql level.Per ifu: the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.Wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Returned device analysis revealed the sheath was within manufacturing specifications.There was a tear in the hemostatic valve that caused the sheath to leak and fail the iso leak test.The sheaths are leak tested 100% by manufacturing and observed by qa at an aql level in-process, prior to shipping to the customer.The potential cause of the tear/leak could be if the dilator (or other device) was not inserted through the center of the valve as per ifu.According to the device history record, the sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional, mechanical and leak testing.No manufacturing defects were found.The samples are dispositioned per the applicable customer agreement as per procedure (b)(4).In conclusion, based on the information available at this time it cannot be confirmed that the product failed to meet requirements.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
The customer reported that the patient a 72-year-old male underwent an afib procedure.There were no consequences to the patient, no blood loss reported.Two devices were used (octaray and heliostar balloon) during the procedure.De-embolization was performed during the hemodynamic procedure.The customer stated the device was not safe.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
daniel naut
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key17995749
Report Number1035166-2023-00117
Device Sequence Number12443865
Product Code DYB
UDI-Device Identifier00885672010911
UDI-Public00885672010911
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberD141103
Device Catalogue NumberD141103
Device Lot NumberDP-16519
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age72 YR
Patient SexMale
Patient Weight72 KG